Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 190, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 16, 2016, 5:46 PM EDT for 4 counties in Virginia. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2016, 5:46 PM EDT (21:46 UTC)
- Expired
- Jul 16, 2016, 6:22 PM EDT
- In force
- 36 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Radford, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA
The radar
The Roanoke radar (KFCX), 36 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:50 PM EDT | TSTM WND DMG | 1 Nw Poplar Hill, VA | THUNDERSTORM WINDS BROUGHT DOWN A LARGE TREE LIMB ONTO 100 NORTHBOUND NEAR WABASH ROAD TEMPORARILY CLOSING A LANE. |
| Jul 16, 5:57 PM EDT | TSTM WND DMG | 4 Sse Pearisburg, VA | A LARGE TREE DOWN ON GREEN VALLEY ROAD ABOUT ONE MILE EAST OF VIRGINIA HIGHWAY 100. ROAD BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410
WUUS51 KRNK 162146
SVRRNK
VAC071-121-155-750-162245-
/O.NEW.KRNK.SV.W.0190.160716T2146Z-160716T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
CENTRAL GILES COUNTY IN SOUTHWESTERN VIRGINIA...
THE CITY OF RADFORD IN SOUTHWESTERN VIRGINIA...
WESTERN MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 645 PM EDT
* AT 546 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EGGLESTON TO NEAR PARROTT TO NEAR POPLAR HILL...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
RADFORD...
PULASKI...
PEARISBURG...
AND DUBLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3733 8079 3738 8074 3741 8066 3704 8032
3702 8035 3701 8039 3702 8041 3700 8042
3702 8045 3698 8049 3701 8052 3697 8055
3693 8063 3714 8087 3715 8086 3717 8088
3718 8086 3719 8087 3718 8090 3727 8101
TIME...MOT...LOC 2146Z 305DEG 9KT 3728 8063 3722 8069 3721 8077
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
439
WWUS51 KRNK 162211
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT SAT JUL 16 2016
VAC071-121-155-750-162245-
/O.CON.KRNK.SV.W.0190.000000T0000Z-160716T2245Z/
PULASKI VA-GILES VA-CITY OF RADFORD VA-MONTGOMERY VA-
611 PM EDT SAT JUL 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN PULASKI...SOUTHEASTERN GILES AND SOUTHWESTERN MONTGOMERY
COUNTIES AND THE CITY OF RADFORD...
AT 610 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MC COY TO PARROTT TO NEAR POPLAR HILL...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
RADFORD...
DUBLIN...
PEMBROKE...
AND POPLAR HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3730 8075 3733 8067 3735 8060 3704 8032
3702 8035 3701 8039 3702 8041 3700 8042
3702 8045 3698 8049 3701 8052 3697 8055
3693 8063 3714 8079 3725 8085
TIME...MOT...LOC 2210Z 305DEG 9KT 3725 8058 3719 8064 3718 8072
HAIL...<.75IN
WIND...60MPH
$$
RAB274
WWUS51 KRNK 162222
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT SAT JUL 16 2016
VAC071-121-155-750-162231-
/O.CAN.KRNK.SV.W.0190.000000T0000Z-160716T2245Z/
PULASKI VA-GILES VA-CITY OF RADFORD VA-MONTGOMERY VA-
622 PM EDT SAT JUL 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN
PULASKI...SOUTHEASTERN GILES AND SOUTHWESTERN MONTGOMERY COUNTIES
AND THE CITY OF RADFORD HAS BEEN CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED. HOWEVER GUSTY WINDS AND BRIEF HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3730 8075 3733 8067 3735 8060 3704 8032
3702 8035 3701 8039 3702 8041 3700 8042
3702 8045 3698 8049 3701 8052 3697 8055
3693 8063 3714 8079 3725 8085
TIME...MOT...LOC 2216Z 305DEG 9KT 3724 8056 3718 8062 3717 8070
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:26 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 16, 3:26 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Blacksburg VA 326 PM EDT Sat Jul 16 2016 .SYNOPSIS... A weak frontal boundary will continue to drift east across the Appalachians tonight into Sunday before dissipating Sunday night. Weak high pressure will settle over the region Sunday night ahead of another cold front that will approach later Monday into Monday night. This boundary should push through the region Tuesday bringing somewhat drier air for the middle of next week. && .NEAR TERM /THROUGH SUNDAY/... As of 235 PM EDT Saturday... Bands of convection remain just south of the area on the periphery of earlier differential heating and to the north along the residual pre-frontal band from last night. However overall instability/lapses remain rather weak except in the north and east where higher DCAPES have developed outside of the earlier debris mid deck. This may support a few stronger storms as bands push out east of the Va Highlands but iffy given dry air seen aloft from earlier this morning. Latest HRRR also showing some coverage developing across the central/east into early this evening but depth again appears limited as most other guidance keeps deeper convection north and south of the region over the next few hours. Therefore running with mainly chance pops with a period of likelys north as well as the far south until just before sunset which may still be generous. Otherwise decent shortwave seen via latest vapor loop will finally cross the region from the west overnight with the surface front to the west edging east and weakening. This combined with loss of insolation should help convection taper off from northwest to southeast later this evening with little remaining after midnight as drier air aloft wins out. However low levels will remain juicy and provided a little more clearing would expect better fog coverage so bumped up fog a bit more late. Lows mostly in the 60s although perhaps a bit cooler deeper valleys if fog is not too widespread. Should finally see a quieter day on Sunday as model soundings show substantial drying aloft arriving in the wake of the passing impulse above weak westerly flow as the surface front fades. Guidance indicating a bit of weak convergence mainly along the southern Blue Ridge where differential heating given light flow could help pop late day convection. However given the degree of drying aloft could easily see the weak cap aloft hold until late making for a sunnier/hotter afternoon. Also since progged pwats shift farther east, think the wetter solutions overdone, so following closer to the earlier/drier NCAR ensembles which keep coverage quite isolated and mainly over the far southwest. Otherwise partly to mostly sunny and a tad drier north/northwest with highs possibly topping 90 east and well into the 80s west. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 110 PM EDT Saturday... A cold front will be moving south of the region Sunday evening. Isolated lingering showers and storms will be possible during the evening hours across the southern portion of the area. By midnight, any activity associated with the front is expected to be south of the forecast area. Patchy fog will be possible late Sunday night as high pressure builds into the area, winds weaken, and cloud cover decreases. On Monday, a cold front will be approaching the area in the Ohio Valley. This front will be on our northwest doorstep towards Monday evening and cross the region during the overnight hours. Look for increasing chances of showers and storms in association with this feature. Tuesday, the front will have slowed and be situated either over the southern third of the region, or just south of the forecast area. Its proximity to the area, along with daytime heating and a disturbance moving along it, will be the right combination of features for showers and storms to develop over mainly the southern two-thirds of the area on Tuesday, and linger into Tuesday evening. A building area of high pressure across the mid-Atlantic region will help move the cold front farther to the south late Tuesday night. Temperatures during this portion of the forecast will average five degrees above normal. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 130 PM EDT Saturday... High pressure will help keep the bulk of this portion of the forecast precipitation free. It is not until next Saturday that any additional precipitation is forecast. These scattered showers and storms will be associated the expected approach and arrival of a cold front. Temperatures during this portion of the forecast will trend from being slightly below normal on Wednesday and reach readings a few degrees above normal by Saturday. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... As of 1225 PM EDT Saturday... Mostly mid deck across the region has resulted in overall lingering VFR cigs early this afternoon with most showers confined to locations along/south of the VA/NC border. However still expecting convective coverage to increase over southern sections in the wake of the fading mid deck and across the western ridges just ahead of the weak front to the west. Still appears that more widespread shra/tsra will occur south of the region with scattered clusters/bands developing and heading east of the mountains through late afternoon/early evening. Confidence remains rather low on a tsra directly impacting any given airport but enough to include a few tempo groups for MVFR/IFR conditions in all except perhaps KLYH where likely will leave in a VCTS mention for now. Most activity diminishes after sunset with VFR overall continuing. Fog/stratus will become an issue again, mainly KBCB/KLWB where with a bit more clearing expecting IFR vsbys/cigs with added MVFR to IFR possible in the east espcly where any showers occur. Guidance suggests that weak westerly flow could also cause some fog/low cigs to develop around KBLF right before daybreak so included a mention. Appears any low clouds/fog will quickly fade by mid or late morning Sunday with more in the way of widespread VFR through the afternoon. Still an outside shot at seeing a pop up shower or storm around KDAN and points to the southwest including KMTV/KUKF to KTNB, but mostly beyond the valid taf period late Sunday. Extended aviation discussion... Next weak cold front to the north will approach on Monday with some pre-frontal showers possible early on, followed by chances of deeper convection especially northwest sections Monday afternoon. Monday night into early Tuesday appear to be the best time frame for widespread, perhaps stronger convection as the front presses in from the north. This deeper moisture then looks to move south of the area later Tuesday through Thursday, leaving the region mostly VFR outside of late night/early morning fog for the middle of next week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/WP NEAR TERM...JH SHORT TERM...DS LONG TERM...DS AVIATION...JH/RAB/WP
Hazardous weather outlook, Jul 16, 3:44 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT SAT JUL 16 2016 NCZ003>006-019-020-VAZ032-043-044-058-059-171945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 344 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY THIS EVENING WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED FLOODING COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-022>024-033>035-045>047-WVZ042>044-507- 508-171945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 344 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE INTO EARLY THIS EVENING WITH DAMAGING WINDS THE MAIN THREAT. LOCALIZED FLOODING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 4:10 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT SAT JUL 16 2016
WVZ043-044-162115-
SUMMERS-MONROE-
410 PM EDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUMMERS AND
SOUTHWESTERN MONROE COUNTIES...
AT 409 PM EDT...A STRONG THUNDERSTORM WAS OVER BLUESTONE STATE
PARK...MOVING SOUTHEAST AT 20 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HINTON...
PETERSTOWN...
RAINES CORNER...
INDIAN MILLS...
AND BOZOO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3768 8090 3767 8090 3768 8089 3750 8050
3737 8076 3761 8103 3770 8093
TIME...MOT...LOC 2009Z 316DEG 19KT 3762 8093
RABSpecial weather statement, Jul 16, 4:25 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT SAT JUL 16 2016
WVZ042-043-162130-
SUMMERS-MERCER-
425 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SUMMERS
AND NORTHEASTERN MERCER COUNTIES...
AT 425 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR JUMPING BRANCH TO FLAT TOP TO NEAR CAMP CREEK
STATE PARK...AND MOVING EAST AT 15 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THESE THUNDERSTORMS. WINDS IN EXCESS OF 40 MPH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...
PIPESTEM...
CAMP CREEK...
OAKVALE...
AND GLEN LYN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3754 8120 3757 8120 3760 8114 3759 8112
3759 8109 3761 8106 3763 8107 3764 8107
3745 8085 3739 8088 3735 8085 3732 8089
3730 8094 3751 8121
TIME...MOT...LOC 2025Z 291DEG 15KT 3764 8106 3757 8112 3754 8120
RABSpecial weather statement, Jul 16, 5:03 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT SAT JUL 16 2016
NCZ004>006-162200-
ROCKINGHAM-STOKES-CASWELL-
503 PM EDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STOKES...WESTERN
CASWELL AND ROCKINGHAM COUNTIES...
AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE HALL...MOVING
NORTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 40 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
CAMP SPRINGS...
MAYFIELD...
AND BETHANY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3626 8016 3654 7952 3654 7948 3625 7950
3624 7963
TIME...MOT...LOC 2102Z 228DEG 8KT 3624 8004
RABSpecial weather statement, Jul 16, 5:25 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT SAT JUL 16 2016
VAZ011-WVZ042-044-162230-
GILES-MERCER-MONROE-
525 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GILES...SOUTHEASTERN
MERCER AND SOUTHWESTERN MONROE COUNTIES THROUGH 630 PM EDT...
AT 524 PM EDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM NEAR
LINDSIDE TO NARROWS TO OAKVALE...AND WERE MOVING SOUTHEAST AT 25 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THESE THUNDERSTORMS. WINDS IN EXCESS OF 40 MPH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
NARROWS...
PEMBROKE...
PETERSTOWN...
AND POPLAR HILL.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3740 8086 3755 8073 3737 8045 3734 8044
3733 8045 3731 8043 3727 8051 3726 8057
3720 8071 3719 8078 3715 8085 3719 8087
3727 8101 3730 8098 3729 8104 3733 8108
TIME...MOT...LOC 2124Z 316DEG 23KT 3745 8073 3735 8080 3731 8095
RABSpecial weather statement, Jul 16, 5:37 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT SAT JUL 16 2016
VAZ047-162230-
BUCKINGHAM-
537 PM EDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BUCKINGHAM COUNTY
THROUGH 630 PM EDT...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTENARY...MOVING
SOUTH AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 40 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
GOLD HILL...
AND BREMO BLUFF.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3764 7825 3747 7837 3769 7859 3777 7848
3776 7847 3774 7842 3773 7836 3772 7834
3771 7829 3768 7824
TIME...MOT...LOC 2136Z 337DEG 7KT 3771 7847
RABSpecial weather statement, Jul 16, 5:43 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT SAT JUL 16 2016
VAZ011-013-014-162245-
MONTGOMERY-PULASKI-GILES-
543 PM EDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PULASKI...SOUTH CENTRAL
GILES AND WESTERN MONTGOMERY COUNTIES AND THE CITY OF RADFORD
THROUGH 645 PM EDT...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS JUST SOUTH OF
PEARISBURG...MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN
BE EXPECTED. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RADFORD...
PEARISBURG...
DUBLIN...
AND POPLAR HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3725 8084 3733 8069 3706 8031 3702 8035
3702 8038 3701 8039 3702 8041 3700 8042
3702 8043 3701 8044 3702 8045 3700 8046
3700 8048 3698 8049 3701 8052 3700 8052
3697 8055 3693 8064
TIME...MOT...LOC 2141Z 322DEG 9KT 3724 8069
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:44 PM EDT | Special Weather Statement | RNK | Patrick | 61 min |
| Jul 16, 1:41 PM EDT | Special Weather Statement | RNK | Bath | 34 min |
| Jul 16, 2:26 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 64 min |
| Jul 16, 2:52 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Buena Vista, City of Lexington | 53 min |
| Jul 16, 4:02 PM EDT | Special Weather Statement | RNK | Rockbridge | 58 min |
| Jul 16, 5:25 PM EDT | Special Weather Statement | RNK | Giles | 65 min |
| Jul 16, 5:37 PM EDT | Special Weather Statement | RNK | Buckingham | 53 min |
| Jul 16, 5:43 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 62 min |
| Jul 16, 5:51 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 54 min |
| Jul 16, 5:58 PM EDT | Special Weather Statement | RNK | Smyth | 62 min |
| Jul 16, 6:08 PM EDT | Special Weather Statement | RNK | Montgomery | 67 min |
| Jul 16, 7:03 PM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Jul 16, 7:10 PM EDT | Special Weather Statement | RNK | Appomattox | 50 min |
| Jul 16, 7:38 PM EDT | Areal Flood Advisory | RNK | Wythe | 112 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.